Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 219, NWS St. Louis, MO

September 6, 2007Macoupin County, Madison County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Sep 6, 2007, 6:01 PM CDT for Macoupin County, Madison County, Illinois. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 6, 2007, 6:01 PM CDT (23:01 UTC)
Expired
Sep 6, 2007, 6:45 PM CDT
In force
44 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Macoupin County, IL, Madison County, IL

The radar

The St Louis radar (KLSX), 63 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 134 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
134 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
772 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 062303
SVRLSX
ILC117-119-062345-
/O.NEW.KLSX.SV.W.0219.070906T2301Z-070906T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
601 PM CDT THU SEP 6 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MACOUPIN COUNTY IN SOUTHWEST ILLINOIS
  NORTHWESTERN MADISON COUNTY IN SOUTHWEST ILLINOIS

* UNTIL 645 PM CDT

* AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR GODFREY...AND
  MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BRIGHTON...
  DORSEY...
  SHIPMAN...
  BUNKER HILL...
  WILSONVILLE...
  GILLESPIE...
  BENLD...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3910 8971 3887 9016 3891 9024 3892 9028
      3894 9029 3900 9028 3900 9015 3912 9016
      3929 8991
TIME...MOT...LOC 2301Z 232DEG 19KT 3898 9017

$$

PEDIGO
2 follow-up statements
000 
WWUS53 KLSX 062334
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
632 PM CDT THU SEP 6 2007

ILC117-119-062345-
/O.CON.KLSX.SV.W.0219.000000T0000Z-070906T2345Z/
MADISON IL-MACOUPIN IL-
632 PM CDT THU SEP 6 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHERN MACOUPIN AND NORTHWESTERN MADISON COUNTIES...

AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 8 MILES WEST 
OF BUNKER HILL...MOVING NORTHEAST AT 20 MPH.

NO REPORTS HAVE BEEN RECEIVED IN THE PAST 20 MINUTES...HOWEVER THE 
GREATEST THREAT FROM THIS THUNDERSTORM IS DAMAGING WINDS.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
PRUETT...ROYAL LAKES...PLAINVIEW...DORCHESTER...WILSONVILLE...BENLD
AND GILLESPIE.

LAT...LON 3910 8971 3887 9016 3891 9024 3892 9028
      3894 9029 3900 9028 3900 9015 3912 9016
      3929 8991
TIME...MOT...LOC 2332Z 248DEG 19KT 3904 8997

$$

PEDIGO
000 
WWUS53 KLSX 062348
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
647 PM CDT THU SEP 6 2007

MOC093-123-179-062357-
/O.EXP.KLSX.SV.W.0218.000000T0000Z-070906T2345Z/
REYNOLDS MO-MADISON MO-IRON MO-
647 PM CDT THU SEP 6 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN IRON...SOUTHERN
MADISON AND EASTERN REYNOLDS COUNTIES EXPIRES AT 645 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER 
APPEARED TO BE SEVERE. STRONG THUNDERSTORMS WILL CONTINUE TO MOVE 
EAST ACROSS SOUTHERN REYNOLDS AND SOUTHERN IRON COUNTIES THROUGH 715 
PM.  THESE STORMS WILL BE CAPABLE OF GUSTY WINDS TO 35 MPH...LOCALLY 
HEAVY RAINFALL...PEA SIZE HAIL...AND FREQUENT LIGHTNING.

LAT...LON 3724 9099 3742 9098 3743 9016 3730 9016
      3731 9054 3728 9055 3727 9056 3727 9073
      3724 9074
TIME...MOT...LOC 2328Z 272DEG 20KT 3733 9074

$$

GLASS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 4:16 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Sep 6, 4:16 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
416 PM CDT THU SEP 6 2007

.DISCUSSION...
MDLS ARE CONSISTENT WITH CDFNT PUSHING THRU NRN PORTIONS OF THE CWA
BY 18Z FRI. EXPECT AREA OF TSRA CURRENTLY ACROSS CNTL MO AND IL TO
MOVE OFF TO THE NE THIS EVE INTO THE EARLY OVRNGT HOURS. CDFNT
CURRENTLY IN SD...NEB AREA WILL APPROACH THE CWA THIS EVE. EXPECT
TSRA TO BECOME MORE WIDESPREAD AHEAD OF THE CDFNT DURING THE EARLY
MRNG HOURS.

THIS CDFNT STALLS OUT AND BCMS STATIONARY ACROSS CNTL MO AND SRN IL
BEFORE LIFTING NWD EARLY MON. AS THE UPR LVL TROF APPROACHES THE
AREA...IT WL BRING YET ANOTHER ROUND OF PRECIP TO THE AREA.

AS FOR TEMPS...MADE FEW CHNGS IN SHORT TERM...WITH MAX TEMPS
GENERALLY IN THE LWR 80S AND LOWS IN THE 60S THRU THE WEEKEND. THESE
TEMPS REMAIN BLW GUIDANCE AS MDLS BRING IN COOLER AIR IN FASTER WITH
LATEST MDL RUNS.

MDLS START TO DIFFER AFTER SUNDAY. HOWEVER...ECMWF IS STARTING TO
TREND TWD THE FASTER GFS SOLN. HAVE TRENDED FCST TWD THE FASTER GFS
SOLN. GFS HAS CDFNT IN STL VCTY BY MON EVE. AND THRU THE CWA AND
INTO KY BY TUES MRNG. HAVE TRENDED TEMPS DOWN AS LATEST MDLS BRING
IN COOLER AIR FASTER BEHIND THE CDNFT.

&&

.AVIATION...
FOR THE 18Z TAFS...
A MOIST AND SLIGHTLY UNSTABLE AIR MASS PREVAILS ACROSS THE AREA
WITH DEEP S TO SW FLOW IN PLACE. CEILINGS ALREADY HAVE IMPROVED TO
2000-3000 FT ACROSS MUCH OF THE AREA AND IMAGINE THEY WILL STAY IN
THAT RANGE OR SLIGHTLY HIGHER THIS AFTERNOON. SHOWERS AND
THUNDERSTORMS WILL PERSIST ACROSS PRIMARILY EASTERN MISSOURI INTO
SOUTHWEST ILLINOIS AHEAD OF THE UPPER LOW/VORT MAX. EXPECTING A
LULL IN THE PCPN AND PREDOMINATELY VFR CIGS THIS EVENING WITH A
RENEWED CHANCE OF THUNDERSTORMS ACROSS NORTHERN MISSOURI AND WEST
CENTRAL ILLINOIS BEFORE DAYBREAK IN ASSOCIATION WITH THE NEXT
ADVANCING COLD FRONT. THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL
SPREAD SOUTH ACROSS THE AREA ON FRIDAY WITH THE ADVANCING FRONT.

GLASS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Sep 6, 4:23 PM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
423 PM CDT THU SEP 6 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-071200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
423 PM CDT THU SEP 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT AS AN UPPER LEVEL DISTURBANCE
MOVES THROUGH THE REGION. THESE THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING HEAVY RAINFALL AND DANGEROUS LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE CHANCE OF THUNDERSTORMS WILL CONTINUE FRIDAY THROUGH MONDAY AS
A COLD FRONT MOVES THROUGH THE REGION AND STALL ACROSS SOUTHERN
MISSOURI AND SOUTHERN ILLINOIS. LOCALLY HEAVY RAINFALL AND
LIGHTNING WILL POSSIBLE WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HOWEVER...SPOTTERS
ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TILLY

In the hours before

Local storm report, Sep 6, 1:45 PM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
145 PM CDT THU SEP 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0144 PM     HEAVY RAIN       GRAY SUMMIT             38.49N 90.82W
09/06/2007  M2.50 INCH       FRANKLIN           MO   CO-OP OBSERVER

            2.5 INCHES OF RAIN SO FAR TODAY

&&

FGLASS
Special weather statement, Sep 6, 1:57 PM CDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
157 PM CDT THU SEP 6 2007

ILZ100-MOZ063-064-062000-
MADISON IL-ST. LOUIS CITY MO-ST. LOUIS MO-
157 PM CDT THU SEP 6 2007

...STRONG THUNDERSTORM MOVING ACROSS THE METRO AREA...

AT 157 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM 2 MILES EAST OF JENNINGS...MOVING NORTHEAST AT 30 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 45
MPH...HEAVY RAIN BRIEFLY REDUCING VISIBILITIES BELOW ONE HALF
MILE...AND FREQUENT LIGHTNING AS IT AFFECTS MITCHELL...HARTFORD...
POAG... ROXANA...EDWARDSVILLE...CARPENTER...HAMEL...WORDEN...
LIVINGSTON AND WILLIAMSON BETWEEN 157 PM AND 300 PM.

BRITT
Local storm report, Sep 6, 2:35 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
235 PM CDT THU SEP 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     FUNNEL CLOUD     5 E JERSEYVILLE         39.12N 90.23W
09/06/2007                   JERSEY             IL   LAW ENFORCEMENT

&&

FGLASS
Local storm report, Sep 6, 2:56 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
256 PM CDT THU SEP 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TORNADO          4 SE JERSEYVILLE        39.08N 90.28W
09/06/2007                   JERSEY             IL   LAW ENFORCEMENT

            BRIEF TOUCHDOWN. ROOF AND TREE DAMAGE TO A RESIDENCE IN
            THE CRYSTAL LAKE SUBDIVISON ALONG CRYSTAL LAKE RD EAST OF
            US HIGHWAY 67.

&&

FGLASS
Local storm report, Sep 6, 2:57 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
257 PM CDT THU SEP 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     FUNNEL CLOUD     MEDORA                  39.18N 90.14W
09/06/2007                   MACOUPIN           IL   FIRE DEPT/RESCUE

&&

FGLASS
Local storm report, Sep 6, 2:58 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
258 PM CDT THU SEP 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TORNADO          4 ENE JERSEYVILLE       39.14N 90.26W
09/06/2007                   JERSEY             IL   TRAINED SPOTTER

            BRIEF TOUCHDOWN

&&

FGLASS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 2:27 PM CDTTornado WarningLSXJersey, Macoupin34 min
Sep 6, 5:35 PM CDTTornado WarningLSXRandolph40 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.